West Virginia, 2003Flash Flood in West Virginia, June 20, 2003
June 20, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 20, 1:00 PM EST, 2 hours earlier.
Area forecast discussion, Jun 20, 1:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON WV
200 PM EDT FRI JUN 20 2003
UPDATED FOR SHOWERS A BIT FURTHER W IN EASTERN OHIO.
.PBZ...
MD...FLOOD WATCH FOR TODAY FOR ZONE MDZ001.
OH...NONE.
PA...NONE.
WV...FLOOD WATCH FOR TODAY FOR ZONES WVZ023...WVZ041.
Hazardous weather outlook, Jun 20, 4:00 AM EST, 11 hours before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-201100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EDT FRI JUN 20 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE IS A CHANCE FOR SHOWERS AND POSSIBLY A THUNDERSTORM ACROSS THE
AREA TODAY. A LARGE PORTION OF THE ACTIVITY WILL BE OVER PORTIONS OF
NORTHERN WEST VIRGINIA...WESTERN MARYLAND AND EXTREME SOUTHWESTERN
PENNSYLVANIA. NONE OF THIS ACTIVITY IS EXPECTED TO REACH SEVERE
LEVELS...HOWEVER ISOLATED HEAVIER RAIN SHOWERS ARE A POSSIBILITY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 20, 2:09 PM EST, 51 minutes before
MDZ001-PAZ029-031-032-WVZ021>023-041-202215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EDT FRI JUN 20 2003
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
DEVELOPING OVER WASHINGTON...FAYETTE...AND GREENE COUNTIES IN
PENNSYLVANIA. MONONGALIA...MARION...PRESTON AND TUCKER COUNTIES IN
WEST VIRGINIA...AND GARRETT COUNTY IN MARYLAND.
BE ALERT FOR HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. THESE
STORMS ARE MOVING SOUTHEAST AT 15 MPH.
TO REPORT HAIL OR HIGH WATER...CALL 1-877-633-6772.
Flash Flood, Marion
- When
- June 20, 3:00 PM EST to 3:30 PM EST
- Where
- Marion County, 3 mi NW of Fairmont
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.510, -80.243 (the zone’s center; the record gives no point)
Roads and basements flooded in Barrackville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 20, 2003$226,000 · F2 · 16 events
- Flood in Pennsylvania, June 20 to 21, 20031 death · 1 event
- Hail in Colorado, June 20, 2003$4.0 million · 1.75 in hail · 3 events
- Hail and Damaging Winds in Texas, June 20, 2003$925,000 · 1.75 in hail · 18 events
- Damaging Winds in Texas, June 20, 2003$500,000 · 70 kt wind · 2 events
- Flash Flood in Florida, June 20, 2003$502,000 · 1 event
- Flash Flooding and Hail in Texas, June 20, 2003$280,000 · 90 kt wind · 8 events
- Flash Flood in Florida, June 20, 2003$337,000 · 1 event
- Damaging Wind in Montana, June 20, 2003$200,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 20, 2003$100,000 · 61 kt wind · 13 events
- Tornado and Hail in Colorado, June 20, 2003F0 · 16 events
- Flash Flooding and Hail in Texas, June 20, 2003$15,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365266.